Final Outcome of an Epidemic in Two Interacting Populations
Artikel i vetenskaplig tidskrift, 2009

we consider a stochastic model for the spread of an epidemic in a closed population consisting of two groups, in which infectives cannot change their group, but are able to infect outside it. Using the matrix-geometric method we obtain a recursive relationship for the Laplace transform of the joint distribution of the number of susceptibles and infectives in the two groups. We also derive the distribution of the total observed size of the epidemic as well as its duration in the case of a general infection mechanism.


duration of the epidemic


Epidemic model


stochastic general epidemic

final size

number of new cases




H. El Maroufy

Ziad Taib

Chalmers, Matematiska vetenskaper, matematisk statistik

Göteborgs universitet

Applied Mathematics and Information Sciences

1935-0090 (ISSN)

Vol. 3 2 159-176


Sannolikhetsteori och statistik